Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 199, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Apr 20, 2006, 9:05 AM CDT for Madison County, Tennessee. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2006, 9:05 AM CDT (14:05 UTC)
- Expired
- Apr 20, 2006, 9:45 AM CDT
- In force
- 40 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Madison County, TN
The radar
The Memphis radar (KNQA), 98 km from the middle of the area, began a volume at 14:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 2.1 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 950 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -159 m²/s²
- 0-3 km storm-relative helicity
- -33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 8:51 AM CDT, 14 minutes earlier.
Area forecast discussion, Apr 20, 8:51 AM CDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 851 AM CDT THU APR 20 2006 .UPDATE... THUNDERSTORMS HAVE DEVELOPED IN ADVANCE OF A SHORTWAVE MOVING INTO THE AREA. A FEW OF THESE STORMS HAVE BECOME SEVERE...PRIMARILY PRODUCING LARGE HAIL IN SPOTS. HAVE UPDATED THE ZONES TO REFLECT THIS LARGE HAIL THREAT. UPDATED GRIDS AND ZONES ALREADY SENT. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && JLH
Hazardous weather outlook, Apr 20, 3:43 AM CDT, 5 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 343 AM CDT THU APR 20 2006 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-211045- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 343 AM CDT THU APR 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY ALONG AND SOUTH OF A LINE FROM JONESBORO TO BLYTHEVILLE TO DYERSBURG TO PARIS. A STATIONARY FRONT WILL BE LOCATED ROUGHLY ALONG INTERSTATE 40 TODAY. CLUSTERS OF THUNDERSTORMS ARE EXPECTED TO RIDE ALONG THE FRONT THROUGH MUCH OF THE DAY. LARGE DAMAGING HAIL ALONG WITH LOCALLY DAMAGING WINDS ARE POSSIBLE. THUNDERSTORMS SHOULD DIMINISH THIS EVENING HOWEVER ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED TO REDEVELOP OVER EAST TEXAS AND SURGE NORTHEASTWARD OVERNIGHT. SOME OF THESE STORMS COULD BE SEVERE WITH LARGE HAIL AND LOCALLY DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED TO ARRIVE VERY EARLY FRIDAY MORNING AND PERSIST THROUGH MUCH OF THE DAY. A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS ALONG AND SOUTH OF INTERSTATE 40. THE MAIN THREATS INCLUDE LARGE DAMAGING HAIL...DAMAGING WINDS AND LOCALIZED FLOODING. ANOTHER COLD FRONT IS EXPECTED TO ARRIVE ON TUESDAY. SEVERE THUNDERSTORMS WILL BE POSSIBLE WITH THIS FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY...LATE TONIGHT AND ON FRIDAY. ACTIVATION MAY ALSO BE NEEDED ON TUESDAY. VALLE
In the hours before
Special weather statement, Apr 20, 3:47 AM CDT, 5 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 347 AM CDT THU APR 20 2006 ARZ017-200915- LAWRENCE AR- 347 AM CDT THU APR 20 2006 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...LAWRENCE COUNTY. A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 6 MILES SOUTHWEST OF MINTURN AT 347 AM CDT...MOVING NORTHEAST AT 30 MPH. PEOPLE IN LAWRENCE COUNTY...INCLUDING THE CITIES OF HOXIE AND WALNUT RIDGE...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Apr 20, 5:15 AM CDT, 3 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 515 AM CDT THU APR 20 2006 ARZ028-MOZ113-115-201045- MISSISSIPPI AR-DUNKLIN MO-PEMISCOT MO- 515 AM CDT THU APR 20 2006 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...DUNKLIN...MISSISSIPPI AND PEMISCOT COUNTIES. A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 4 MILES WEST OF GOSNELL AT 515 AM CDT...MOVING EAST AT 40 MPH. PEOPLE IN DUNKLIN...MISSISSIPPI AND PEMISCOT COUNTIES...INCLUDING THE CITIES OF BLYTHEVILLE...GOSNELL AND STEELE...SHOULD MONITOR THIS STORM CLOSELY.
Local storm report, Apr 20, 8:12 AM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
812 AM CDT THU APR 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0808 AM HAIL BARTLETT 35.22N 89.84W
04/20/2006 M1.00 INCH SHELBY TN TRAINED SPOTTER
&&
AARONLocal storm report, Apr 20, 8:28 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
828 AM CDT THU APR 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0808 AM HAIL BARTLETT 35.22N 89.84W
04/20/2006 M0.75 INCH SHELBY TN TRAINED SPOTTER
0808 AM HAIL BARTLETT 35.22N 89.84W
04/20/2006 M1.00 INCH SHELBY TN TRAINED SPOTTER
0812 AM HAIL 1 N BELMONT 34.52N 88.21W
04/20/2006 M0.75 INCH TISHOMINGO MS EMERGENCY MNGR
0815 AM HAIL 1 S TISHOMINGO 34.62N 88.23W
04/20/2006 M0.88 INCH TISHOMINGO MS LAW ENFORCEMENT
&&
AARONThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 5:29 AM CDT | Severe Thunderstorm Warning | MEG | Decatur | 19 min |
| Apr 20, 8:02 AM CDT | Severe Thunderstorm Warning | MEG | Shelby | 23 min |
| Apr 20, 8:30 AM CDT | Severe Thunderstorm Warning | MEG | Fayette | 15 min |
| Apr 20, 8:35 AM CDT | Severe Thunderstorm Warning | MEG | Hardeman | 25 min |
| Apr 20, 8:01 AM CDT | Severe Thunderstorm Warning | MEG | Tishomingo | 29 min |
| Apr 20, 10:33 AM CDT | Severe Thunderstorm Warning | MEG | Lee | 27 min |
| Apr 20, 10:58 AM CDT | Severe Thunderstorm Warning | MEG | Itawamba | 32 min |
| Apr 20, 4:14 PM CDT | Severe Thunderstorm Warning | MEG | Monroe | 31 min |
| Apr 20, 4:45 PM CDT | Severe Thunderstorm Warning | MEG | Monroe | 45 min |
| Apr 20, 8:29 AM CDT | Severe Thunderstorm Warning | MEG | Phillips | 33 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.